Nevada, 2007Strong Wind in Nevada, September 19, 2007
September 19, 2007 · NWS VEF · 1 event in 1 county or zone
Strong winds ahead of an incoming low pressure system caused dangerous conditions on Lake Mead.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds ahead of an incoming low pressure system caused dangerous conditions on Lake Mead.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 19, 2:45 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 19, 2:45 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT WED SEP 19 2007
.SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER
NORTHERN CALIFORNIA WILL STEADILY MOVE SOUTH ALONG THE COAST TONIGHT
AND THURSDAY GENERATING BREEZY TO WINDY CONDITIONS ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT. AS THE LOW BEGINS TO
MOVE INTO CALIFORNIA FRIDAY PRECIPITATION WILL BREAK OUT ACROSS THE
AREA WITH THE BEST CHANCE OCCURRING FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. TEMPERATURES WILL FALL WELL BELOW NORMAL SATURDAY
AND BEGIN TO REBOUND BACK TO NORMAL BY THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...UNSEASONABLY STRONG UPPER LOW OVER NORTHERN CALIFORNIA
THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS NORTH OF SACRAMENTO.
18Z NAM CAME IN WITH A VERY SIMILAR WITH TRACK AS THE 12Z GFS...SO
THE GFS REMAINS THE MODEL OF CHOICE. UPPER LOW WILL CONTINUE TO DIG
SOUTH DOWN THE CALIFORNIA COAST THURSDAY BEFORE SETTLING SOUTHWEST
OF PT.CONCEPTION THURSDAY NIGHT. LOW WILL START TO EJECT INLAND
ACROSS CENTRAL CALIFORNIA FRIDAY AND ACROSS THE GREAT BASIN FRIDAY
NIGHT. GUSTY SOUTH TO SOUTHWEST WINDS CONTINUE THIS AFTERNOON AND
HAVE DECIDED TO KEEP WIND ADVISORY OUT UNTIL 9 PM. IT WILL BE A
CLOSE CALL FOR ADVISORY LEVEL WINDS TOMORROW ACROSS NORTHWEST
ARIZONA AND EAST CENTRAL NEVADA. NOT CONFIDENT ENOUGH TO ISSUE THIS
AFTERNOON AND WILL LET MID CREW TAKE A LOOK AT 00Z MODEL OUTPUT.
AS LOW DIGS DOWN THE CALIFORNIA COAST MOISTURE/DYNAMICS ARE MAINLY
CONCENTRATED WITHIN A FEW HUNDRED MILES OF THE LOW BUT CAN NOT RULE
OUT A CHANCE OF SHOWERS OVER THE SOUTHERN SIERRA TONIGHT AND
THURSDAY. BOTH THE NAM/GFS CONSISTENT IN ADVECTING HIGH
PRECIPITABLE WATER VALUES NORTHWARD ACROSS WESTERN ARIZONA AND UP
INTO SOUTHERN/CENTRAL NEVADA AHEAD OF THE LOW. JET DYNAMICS AHEAD OF
THE LOW WILL ACT UPON THE MOISTURE WITH THE NAM/GFS DEVELOPING A
LINE OF QPF ACROSS SOUTHERN/CENTRAL NEVADA STARTING LATE FRIDAY
MORNING WITH THE LINE SHIFTING INTO EAST CENTRAL NEVADA/NORTHWEST
ARIZONA/SOUTHWEST UTAH BY EARLY SATURDAY. BOTH MODELS GENERATE
BETWEEN 1.00-2.00 INCHES OF STORM TOTAL QPF OVER THE CLARK COUNTY
MOUNTAINS/CENTRAL NYE AND LINCOLN COUNTY BETWEEN 11 AM FRIDAY AND 5
AM SATURDAY. ELSEWHERE...0.25 TO 0.75 STORM TOTAL QPF POSSIBLE. THIS
BAND OF PRECIPITATION WILL BE OCCURRING IN A WARM CONVEYOR SO NOT TO
WORRIED ABOUT SNOW ACCUMULATIONS IN THE SOUTHERN NEVADA MOUNTAINS
FRIDAY NIGHT AS ANY ACCUMULATION WILL ABOVE 10000 FEET. TEMPERATURES
WILL COOL SEVERAL DEGREES THURSDAY AND FRIDAY WITH THE COOLEST DAY
OCCURRING ON SATURDAY.
.LONG TERM...SATURDAY TO WEDNESDAY...GOOD MODEL AGREEMENT IN MOVING
LOW THROUGH ON SATURDAY AS IT EJECTS NORTHEAST. MAIN CONCERNS FOR
THE EXTENDED ARE PRECIPITATION THIS WEEKEND AND TEMPERATURES. MODELS
CONTINUE TO DEPICT ENOUGH MOISTURE WITH PRECIPITABLE WATER VALUES
APPROACHING AN INCH FOR WIDESPREAD PRECIPITATION...ESPECIALLY IN THE
NORTHERN PARTS OF THE FORECAST AREA ON SATURDAY. WHEN LOW MOVES
NORTHEAST AND OVER THE AREA SATURDAY STABILITY WILL DECREASE WITH
LIS PROGGED TO BE -1 TO -2 UNDER COLD POOL ALOFT. HAVE INCREASED
THE POPS THE GREATEST N LINCOLN COUNTY. SUNDAY ON WILL SEE CLEARLY
UNDER NORTHWEST FLOW BEHIND TROUGH GIVING WAY TO ZONAL FLOW AS THE
WEEK PROGRESSES. TEMPERATURE IS NOT AS CONSISTENT AS IT ONCE WAS
WITH OPERATIONAL GFS A BIT WARMER WHEN COMPARED TO INHERITED
FORECAST AND THE ENSEMBLES. DID DO SOME DOWNWARD ADJUSTMENTS FOR
SATURDAY AND THEN PRETTY MUCH LEFT THE REST OF THE FORECAST ALONE.
&&
.AVIATION...FOR MCCARRAN....WINDS WILL NOT BE AS STRONG AS
PREVIOUSLY FORECAST IN THE LAS VEGAS VALLEY. EXPECT GUSTS TO AROUND
30KT UNTIL AROUND 7 PM BEFORE SUBSIDING THE REST OF THE NIGHT. THE
WIND DIRECTION WILL BE FROM THE SOUTH THROUGH SOUTHWEST AS WELL.
THURSDAY WILL SEE MORE GUSTY SOUTH TO SOUTHWEST WINDS IN THE 20 TO
30 KNOT RANGE IN THE AFTERNOON. CLOUD COVER WILL BE LIMITED TO SCT
TO BKN CIRRUS CLOUDS...MOSTLY IN THE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTS OF 30-40 KNOTS WILL BE COMMON ACROSS THE REGION.
WINDS ARE EXPECTED TO SLOWLY SUBSIDE AFTER SUNSET BUT REMAIN GUSTY
IN MANY AREAS. MODERATE OR SEVERE MECHANICAL TURBULENCE CAN BE
EXPECTED IN THE LOWER LEVELS...ESPECIALLY OVER ROUGH TERRAIN AND
ESPECIALLY IN THE LEE OF MOUNTAIN RANGES. THURSDAY WILL SEE A RETURN
OF THE GUSTY SOUTHWEST WINDS IN THE AFTERNOON ALSO IN THE 30-40 KNOT
RANGE. CLOUD COVER WILL INCREASE TONIGHT AND TOMORROW AND BE MOSTLY
UP AT THE CIRRUS LEVELS.
&&
.FIRE WEATHER...RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM THIS
EVENING. WINDS HAVE MEET THE CRITERIA WITH RH VALUES IN MOST ZONES
AROUND 15 PERCENT. UPPER LOW WILL BE ALONG THE CENTRAL CALIFORNIA
COAST THURSDAY WITH WINDS REMAINING GUSTY FROM THE SOUTH OR
SOUTHEAST. ADVECTION OF MOISTURE NORTHWARD INTO SOUTHERN NEVADA AND
NORTHWEST ARIZONA WILL KEEP MINIMUM RH VALUES AT OR ABOVE 15
PERCENT. DEBATED THE NEED FOR A FIRE WEATHER WATCH BUT AGAIN BELIEVE
RH VALUES WILL NOT MEET CRITERIA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ460>466.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ014>022.
AZ...RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR AZZ101-102.
WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR AZZ001>003-036.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ226>229.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ519>527.
&&
PIERCE/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 19, 4:07 AM PST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
507 AM PDT WED SEP 19 2007
AZZ001>003-036-CAZ519>527-NVZ014>022-200315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
507 AM PDT WED SEP 19 2007 /507 AM MST WED SEP 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG STORM MOVING INTO NORTHERN CALIFORNIA TODAY WILL ALLOW
FOR VERY GUSTY WINDS TO FORM ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT THIS AFTERNOON AND EVENING. SOUTHWEST WINDS BETWEEN
15 AND 30 MPH WITH GUSTS TO OVER 40 MPH WILL BE COMMON ACROSS THE
AREA WITH GUSTS TO OVER 50 MPH POSSIBLE ALONG THE EAST SLOPES OF
THE SOUTHERN SIERRA. THESE WINDS WILL LIKELY CREATE AREAS OF
BLOWING AND DRIFTING SAND AND DUST. IN ADDITION...FIRE BEHAVIOR
WILL BE ERRATIC AS VERY LOW RELATIVE HUMIDITY VALUES ARE ALSO
EXPECTED DURING THE DAY. WIND ADVISORIES AND RED FLAG WARNINGS
HAVE BEEN POSTED FOR TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AS THE STORM CONTINUES TO SHIFT SOUTH THROUGH FRIDAY...LOCAL GUSTY
WINDS WILL CONTINUE ACROSS MAINLY THE EASTERN PORTION OF THE AREA
ON THURSDAY.
IN ADDITION TO THE WINDS...AN INCREASING CHANCE OF SHOWERS WILL
BE SEEN OVER THE SOUTHERN SIERRA ON THURSDAY WITH THE FIRST
DUSTING OF SNOW POSSIBLE ACROSS THE HIGHER ELEVATIONS. THE SHOWER
ACTIVITY WILL SPREAD ACROSS THE DISTRICT ON FRIDAY WITH SCATTERED
SHOWERS CONTINUING ON SATURDAY...BEFORE A DRYING TREND IS SEEN
INTO THE FIRST OF NEXT WEEK. ALONG WITH THE SHOWERS...MUCH COOLER
TEMPERATURES WILL BE SEEN INTO THE WEEKEND WITH TEMPERATURES WELL
BELOW NORMAL BY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED WITH THIS STORM.
In the hours before
Local storm report, Sep 19, 1:21 PM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT WED SEP 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM NON-TSTM WND GST MERCURY 36.67N 116.00W
09/19/2007 M51 MPH NYE NV ASOS
DESERT ROCK ASOS.
0141 PM NON-TSTM WND GST 12 SW ELGIN 37.25N 114.71W
09/19/2007 M57 MPH LINCOLN NV MESONET
KANE SPRINGS RAWS.
&&
BFUISStrong Wind, Lake Mead/Lake Mohave National Recreation Area
- When
- September 19, 4:30 PM PST
- Where
- Lake Mead/Lake Mohave National Recreation Area forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Reported by
- Park/Forest Service
A windsurfer wiped out and drowned in strong winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, September 19, 2007$39,000 · 1 in hail · 6 events
- Strong Wind in California, September 19, 2007$40,000 · 1 event
- Hail and Damaging Winds in Kansas, September 19, 200756 kt wind · 8 events
- Hail and Damaging Wind in Montana, September 19 to 20, 200752 kt wind · 6 events
- Heavy Snow and Cold in California, September 19 to 22, 20075 events
- Funnel Cloud in Texas, September 19, 20071 event
- High Wind in Michigan, September 19, 200750 kt wind · 1 event
- Hail in Kansas, September 19, 20071.25 in hail · 1 event
- Hail in Kansas, September 19, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55841.